Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 436, NWS Louisville, KY

September 4, 2011Bourbon County, Harrison County, Scott County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 4:23 PM EDT for Bourbon County, Harrison County, Scott County, Kentucky. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 4:23 PM EDT (20:23 UTC)
Expired
Sep 4, 2011, 5:00 PM EDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Harrison County, KY, Scott County, KY

The radar

The Jackson,KY radar (KJKL), 122 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 4:30 PM EDTTSTM WND DMG7 Ne Georgetown, KYSEVERAL LARGE TREES DOWN ON U.S. 62 NEAR HAPPY LANE.
Sep 4, 4:30 PM EDTHAIL 17 Ne Georgetown, KY
Sep 4, 4:35 PM EDTTSTM WND DMG7 Ne Georgetown, KYTREES AND POWERLINES DOWN AT CYNTHIANA RD AND HAPPY LN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS53 KLMK 042023
SVRLMK
KYC017-097-209-042100-
/O.NEW.KLMK.SV.W.0436.110904T2023Z-110904T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BOYDTOWN...MOVING EAST AT
  15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  LEESBURG...
  LEES LICK...
  JACKSONVILLE AND CONNERSVILLE...
  BROADWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3826 8421 3821 8451 3832 8458 3846 8432
TIME...MOT...LOC 2024Z 254DEG 12KT 3829 8444
WIND...HAIL 60MPH 0.75IN

$$

RS
2 follow-up statements
828 
WWUS53 KLMK 042044
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT SUN SEP 4 2011

KYC209-042054-
/O.CAN.KLMK.SV.W.0436.000000T0000Z-110904T2100Z/
SCOTT KY-
444 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3826 8421 3824 8442 3825 8443 3837 8445
      3846 8432
TIME...MOT...LOC 2044Z 254DEG 12KT 3831 8436

$$

KYC017-097-042100-
/O.CON.KLMK.SV.W.0436.000000T0000Z-110904T2100Z/
BOURBON KY-HARRISON KY-
444 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN HARRISON AND NORTHWESTERN BOURBON COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADWELL...MOVING EAST
AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  EWALT CROSSROADS...
  LAIR AND SHAWHAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3826 8421 3824 8442 3825 8443 3837 8445
      3846 8432
TIME...MOT...LOC 2044Z 254DEG 12KT 3831 8436
WIND...HAIL 60MPH <.50IN

$$

RS
346 
WWUS53 KLMK 042053
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT SUN SEP 4 2011

KYC017-097-042100-
/O.CON.KLMK.SV.W.0436.000000T0000Z-110904T2100Z/
BOURBON KY-HARRISON KY-
453 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN HARRISON AND NORTHWESTERN BOURBON COUNTIES...

AT 447 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED  DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADWELL...MOVING EAST
AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  LAIR AND SHAWHAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3826 8421 3825 8437 3835 8440 3841 8430
TIME...MOT...LOC 2054Z 254DEG 12KT 3832 8432
WIND...HAIL 60MPH 0.88IN

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:29 PM EDT, 54 minutes earlier.

Area forecast discussion, Sep 4, 3:29 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SUN SEP 4 2011

.SHORT TERM (TONIGHT AND MONDAY)...

ONGOING CONVECTION OVER CENTRAL KENTUCKY THIS AFTERNOON CONTINUES TO
MOVE NE WITH THE STRONGEST CELLS FROM HARDIN TO LINCOLN COUNTIES AS
OF 19Z. THESE ARE SCHEDULED TO MOVE THROUGH THE SDF/LEX AREAS WITHIN
THE NEXT FEW HOURS.  THE STRONGEST REPORTS WITH THESE STORMS SO FAR
HAVE BEEN 30 TO 40 MPH WINDS.

THESE STORMS LIE JUST AHEAD OF A COLD FRONT EXTENDING THROUGH
NORTHWEST OHIO TO SOUTHERN INDIANA TO TEXAS.  THIS FRONT IS PROGGED
TO MOVE SE THROUGH OUR REGION THIS EVENING.  SO THUNDERSTORM
ACTIVITY WILL BE POSSIBLE UNTIL THAT FRONT PASSES.
HOWEVER...BECAUSE MOST OF OUR AREA IS BEING WORKED OVER BY THE
CURRENT LINE OF STORMS COMING THROUGH...I WOULD SUSPECT ANY
CONVECTION DURING THE EVENING HOURS TO BE SOMEWHAT WEAKER.  WILL
MENTION GUSTY WINDS IN THE HWO THOUGH.

MOISTURE AND PRECIP COVERAGE HAS STEADILY BEEN INCREASING OVER TN
FROM TS LEE.  EXPECT THAT TO CONTINUE TO EXPAND NORTHWARD THIS
EVENING GIVING OUR CONVECTION A BETTER HEAVY RAIN THREAT.  IN
FACT...STORMS HAVE TRAINED OVER MADISON COUNTY ALREADY WARRANTING A
FLOOD ADVISORY.  EXPECT MOSTLY PONDING OF WATER OR VERY MINOR
FLOODING ISSUES OVERNIGHT AS THE DRY GROUNDS SHOULD BE ABLE TO
ABSORB MOST OF THE MOISTURE.  THE AREA AT GREATEST RISK FOR ANY
MINOR FLOODING WOULD BE EAST CENTRAL KY THROUGH EARLY TOMORROW AS
MODELS INDICATE A STEADY AXIS OF MODERATE TO AT TIMES HEAVY RAINS
WILL SET UP ALONG AND JUST WEST OF THE APPALACHIANS.

RAINS SHOULD BE ENDING FROM NW TO SE FOR LABOR DAY WITH LOW CLOUDS
STICKING AROUND MOST OF THE DAY.  ALSO...NORTHERLY WINDS WILL BE
GUSTY TO AROUND 20 TO 25 MPH DURING THE DAY.  WE/LL CERTAINLY SEE A
DIFFERENCE IN AIR TEMP AS HIGHS FOR LABOR DAY ONLY LOOK TO REACH THE
LOWER 70S...POSSIBLY UPPER 60S IN EAST CENTRAL KY WHERE RAINS WILL
STICK AROUND LONGER.  LOWS TONIGHT WILL BE IN THE UPPER 50S TO MID
60S.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

SIGNIFICANT UPPER TROFFING WILL DOMINATE THROUGH THE LONG
TERM...RESULTING IN COOL CONDITIONS AND SEVERAL CHANCES FOR RAIN.
GFS/ECMWF/GEM ENS MEAN CONTINUE TO SHOW UPPER CIRCULATION FROM
TROPICAL STORM LEE DRIFTING SLOWLY UP THE MISSISSIPPI RIVER THROUGH
THURSDAY AND THEN SITTING OVER THE OHIO VALLEY FRIDAY THROUGH THE
WEEKEND. THE UPPER CIRCULATION LOOKS TO GET CUT OFF FROM THE MAIN
ZONAL FLOW ACROSS SOUTHERN CANADA AND THEN BLOCKED BY AN UPPER RIDGE
OVER THE NORTHERN PLAINS AND PRAIRIE PROVINCES. LEE AT THE SURFACE
SHOULD START THE PERIOD AROUND MOBILE...DRIFT INTO THE TENNESSEE
VALLEY MID WEEK...AND GRADUALLY FILL IN.

MOISTURE ASSOCIATED WITH THESE FEATURES WILL PROVIDE US WITH RAIN
CHANCES EVERY DAY. THE BEST CHANCES WILL BE IN THE LAKE CUMBERLAND
REGION WHICH IS GOOD NEWS FOR THE DROUGHT CONDITIONS BEING
EXPERIENCED THERE. BETTER YET THERE ARE MINIMAL CHANCES FOR ANY
SEVERE WEATHER THIS WEEK. DEPENDING ON CLOUD COVER EACH DAY...ENOUGH
INSOLATION COULD CREATE SOME SURFACE INSTABILITY AND WITH THE UPPER
LOW OVERHEAD MID LEVEL LAPSE RATES COULD BECOME STEEP ENOUGH FOR A
FEW LOW TOPPED THUNDERSTORMS IN THE AFTERNOONS.

EACH DAY WE SHOULD GENERALLY SEE HIGHS IN THE 70S AND LOWS IN THE
50S...ABOUT 10 DEGREES COOLER THAN NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION (18Z TAF ISSUANCE)...

COMPLICATED TAF PERIOD DUE TO THE TIMING OF T-STORMS...FROPA...AND
MVFR FLIGHT RESTRICTIONS.  A PRE-FRONTAL TROUGH HAS MADE IT THROUGH
SDF/BWG ALREADY THIS AFTERNOON SWITCHING WINDS TO THE NW.  IT IS
SCHEDULED TO PASS THROUGH LEX VERY SHORTLY SO WILL BEGIN THE LEX TAF
WITH NW WINDS.  A COLD FRONT LIES TO OUR NW FROM NW OHIO TO SOUTHERN
ILLINOIS TO CENTRAL TX.  THIS FRONT IS PROGGED TO MOVE THROUGH THE
TAF SITES BETWEEN 1 AND 6Z TONIGHT VEERING WINDS TO THE NORTH.

BETWEEN THE TROUGH AND FRONT MULTIPLE BANDS OF SHOWERS/T-STORMS ARE
DEVELOPING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS.  HAVE
TRIED TO TIME -TSRA WITH MVFR VSBYS IN THE TAFS FOR THIS
AFTERNOON...BUT WILL NEED TO ADJUST THIS TIMING AND POSSIBLY LOWER
VSBYS IF A GOOD T-STORM CROSSES A TAF SITE.  EVV/HNB HAVE
EXPERIENCED 1 TO 3SM VSBYS IN T-STORMS ALREADY TODAY.  AFTER FROPA
PASSAGE THIS EVENING PRECIP WILL BECOME MORE STRATIFORM IN NATURE
WITH ONLY AN ISLD RUMBLE OF THUNDER POSSIBLE SO WILL CONTINUE
-SHRA.  THE REMNANTS OF TS LEE WILL MOVE NORTH INTO OUR AREA THIS
EVENING CAUSING PRECIP TO LINGER AT BWG/LEX THROUGH THE OVERNIGHT
HOURS.  PRECIP AT SDF SHOULD BECOME VERY SPOTTY IN NATURE AFTER 3Z
TONIGHT.  MVFR VSBYS/CIGS LOOK TO IMPACT ALL TAF SITES OVERNIGHT
WITH CIGS DROPPING TO LOW END MVFR AFTER 3 TO 6Z.

PRECIP SHOULD END WITH AN NNE WIND PICKING UP AROUND OR JUST AFTER
SUNRISE INTO THE 8 TO 10 KT RANGE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AMS
LONG TERM.........13
AVIATION..........AMS
Hazardous weather outlook, Sep 4, 3:52 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN SEP 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
352 PM EDT SUN SEP 4 2011 /252 PM CDT SUN SEP 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL
KENTUCKY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF
THIS FRONT WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING
HOURS. A FEW OF THE STRONGEST STORMS HAVE PRODUCED DAMAGING WINDS
THIS AFTERNOON. THE THREAT FOR STRONG TO MARGINALLY SEVERE
WINDS WILL CONTINUE THROUGH THIS EVENING. IN ADDITION...LOCALLY
HEAVY RAIN WILL BE LIKELY THIS EVENING THROUGH MONDAY
MORNING...WITH SIGNIFICANT PONDING OF WATER OR MINOR FLOODING OF
LOW LYING AREAS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE
AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE
COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL
BEING THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE
ANY REPORTS OF STRONG WINDS THIS EVENING...AND ANY LOCAL FLOOD CONCERNS
TONIGHT THROUGH MONDAY MORNING.

AMS/13

In the hours before

Special weather statement, Sep 4, 3:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN SEP 4 2011

KYZ047-048-055>057-042015-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-
337 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF HARRODSBURG TO 6 MILES NORTHWEST OF LANCASTER TO 9 MILES SOUTHEAST
OF RICHMOND...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  NICHOLASVILLE...
  HARRODSBURG...
  DANVILLE...
  DIXVILLE AND RUTHTON...
  PINK AND LITTLE HICKMAN...
  STRINGTOWN AND HILLCREST...
  BOHON AND UNION CITY...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 77 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3767 8409
      3764 8412 3756 8409 3764 8465 3760 8503
      3784 8492 3786 8477 3785 8476 3790 8451
      3789 8444 3785 8443 3787 8441 3784 8439
      3788 8437 3784 8410 3781 8407
TIME...MOT...LOC 1938Z 206DEG 21KT 3767 8495 3772 8462
          3767 8417

RS
Special weather statement, Sep 4, 3:39 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT SUN SEP 4 2011

KYZ070-042015-
LOGAN-
239 PM CDT SUN SEP 4 2011

...STRONG STORMS WITH GUSTY WINDS AFFECTING LOGAN COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE FROM 8 MILES NORTHEAST
OF RUSSELLVILLE TO 7 MILES NORTHEAST OF ELKTON...MOVING NORTHEAST AT
15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GASPER AND EPLEYS...
  HOMER AND COSTELOW...
  INSCO AND EDWARDS...
  RICHELIEU AND LOST CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3706 8706 3707 8705 3707 8702 3706 8684
      3701 8669 3688 8671 3681 8706
TIME...MOT...LOC 1939Z 213DEG 11KT 3696 8679 3689 8704

13
Local storm report, Sep 4, 3:47 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 NE ST. MARY           37.59N  85.34W
09/04/2011                   MARION             KY   LAW ENFORCEMENT

            DISPATCH REPORTS TREE DOWN ON STATE HIGHWAY 327 JUST
            OUTSIDE OF LEBANON

&&

EVENT NUMBER LMK1101124

LG
Local storm report, Sep 4, 3:49 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     BEREA                   37.58N  84.29W
09/04/2011                   MADISON            KY   LAW ENFORCEMENT

            DISPATCH REPORTS POWER OUTAGES AND TREES DOWN ACROSS
            BEREA

&&

EVENT NUMBER LMK1101125

LG
Special weather statement, Sep 4, 4:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SUN SEP 4 2011

KYZ036-037-042-042045-
BOURBON-HARRISON-SCOTT-
407 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CYNTHIANA TO 7 MILES NORTHEAST OF GEORGETOWN...AND MOVING EAST AT 15
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CYNTHIANA...
  GEORGETOWN SCOTT COUNTY AIRPORT...
  POINDEXTER AND LEES LICK...
  LEESBURG...
  CLAYSVILLE...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 127 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3823 8432 3822 8462 3857 8434 3858 8421
      3857 8419 3856 8420 3856 8417 3855 8416
      3851 8418 3850 8416 3848 8415 3848 8412
      3846 8410
TIME...MOT...LOC 2008Z 253DEG 12KT 3854 8424 3830 8449

RS
Special weather statement, Sep 4, 4:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT SUN SEP 4 2011

KYZ027-061-070-071-042045-
BUTLER-GRAYSON-LOGAN-WARREN-
317 PM CDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MORGANTOWN TO 8 MILES NORTH OF RUSSELLVILLE...AND MOVING NORTHEAST
AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  LEITCHFIELD...
  WOLF LICK AND DIAMOND SPRINGS...
  READY AND WINDYVILLE...
  PETH AND SHREWSBURY...
  QUALITY AND HARPER CROSSROADS...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3708 8696 3709 8690 3713 8691 3740 8661
      3755 8647 3745 8622 3732 8636 3732 8647
      3725 8644 3681 8690 3697 8706
TIME...MOT...LOC 2017Z 213DEG 19KT 3733 8652 3696 8692

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:16 PM EDTSpecial Weather StatementLMKMonroe14 min
Sep 3, 10:38 PM EDTSpecial Weather StatementLMKSimpson22 min
Sep 3, 10:46 PM EDTSpecial Weather StatementLMKOldham29 min
Sep 3, 10:54 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble36 min
Sep 3, 11:15 PM EDTSpecial Weather StatementLMKSimpson30 min
Sep 3, 11:29 PM EDTSpecial Weather StatementLMKTrimble31 min
Sep 3, 11:42 PM EDTSpecial Weather StatementLMKTrimble33 min
Sep 3, 11:49 PM EDTSpecial Weather StatementLMKLogan26 min
Sep 4, 12:10 AM EDTSevere Thunderstorm WarningLMKButler, Logan35 min
Sep 4, 12:21 AM EDTSpecial Weather StatementLMKLogan, Simpson, Warren39 min
Sep 4, 1:16 AM EDTSpecial Weather StatementLMKAllen29 min
Sep 4, 2:08 AM EDTSpecial Weather StatementLMKButler37 min
Sep 4, 2:16 AM EDTSpecial Weather StatementLMKOhio29 min
Sep 4, 2:59 AM EDTSpecial Weather StatementLMKButler46 min
Sep 4, 3:03 AM EDTSevere Thunderstorm WarningLMKButler, Ohio27 min
Sep 4, 1:43 PM EDTSpecial Weather StatementLMKMadison32 min
Sep 4, 1:49 PM EDTSevere Thunderstorm WarningLMKMadison14 min
Sep 4, 2:06 PM EDTSpecial Weather StatementLMKCasey24 min
Sep 4, 2:15 PM EDTSevere Thunderstorm WarningLMKMadison30 min
Sep 4, 2:31 PM EDTSpecial Weather StatementLMKCasey, Lincoln29 min
Sep 4, 2:35 PM EDTSpecial Weather StatementLMKMarion25 min
Sep 4, 2:45 PM EDTSpecial Weather StatementLMKMadison30 min
Sep 4, 2:58 PM EDTAreal Flood AdvisoryLMKMadison2 hr
Sep 4, 3:01 PM EDTSpecial Weather StatementLMKBullitt, Marion, Nelson, Washington29 min
Sep 4, 3:11 PM EDTSevere Thunderstorm WarningLMKMarion, Washington19 min
Sep 4, 3:33 PM EDTSpecial Weather StatementLMKBullitt, Nelson, Washington27 min
Sep 4, 3:37 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer38 min
Sep 4, 3:39 PM EDTSpecial Weather StatementLMKLogan36 min
Sep 4, 3:50 PM EDTSevere Thunderstorm WarningLMKButler, Logan25 min
Sep 4, 4:07 PM EDTSpecial Weather StatementLMKHarrison38 min
Sep 4, 4:17 PM EDTSpecial Weather StatementLMKButler, Grayson, Logan28 min
Sep 4, 4:33 PM EDTSpecial Weather StatementLMKCasey, Green, Taylor27 min
Sep 4, 4:36 PM EDTSpecial Weather StatementLMKWoodford24 min
Sep 4, 4:56 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas34 min
Sep 4, 5:33 PM EDTSpecial Weather StatementLMKHarrison, Nicholas27 min
Sep 4, 5:44 PM EDTTornado WarningLMKGreen, Metcalfe18 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.